Alert archive / Louisiana / Small Craft Advisories in 2017
Small Craft Advisory 20, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Apr 25, 2017, 3:38 PM CDT. It took effect at Apr 25, 2017, 6:00 PM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2017, 3:38 PM CDT (20:38 UTC)
- In effect from
- Apr 25, 2017, 6:00 PM CDT
- Expired
- Apr 27, 2017, 6:00 AM CDT
- In force
- 36 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
122 WHUS74 KLCH 252038 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 338 PM CDT TUE APR 25 2017 ...A SMALL CRAFT ADVISORY IS IN EFFECT... .LOW PRESSURE ADVANCING ACROSS THE SOUTH PLAINS WILL RESULT IN A STRONG AND LONG FETCH OF SOUTHERLY WINDS RESULTING IN ELEVATED SEAS. GMZ470-472-475-261000- /O.NEW.KLCH.SC.Y.0020.170425T2300Z-170426T2300Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 338 PM CDT TUE APR 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM CDT WEDNESDAY. * WINDS...SOUTH WINDS 15 TO 25 KNOTS WITH OCCASIONAL HIGHER GUSTS. * WAVES/SEAS...SEAS BUILDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-261000- /O.NEW.KLCH.SC.Y.0020.170426T1100Z-170426T2300Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 338 PM CDT TUE APR 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 AM TO 6 PM CDT WEDNESDAY. * WINDS...SOUTH WINDS 15 TO 25 KNOTS WITH OCCASIONAL HIGHER GUSTS. * WAVES/SEAS...SEAS BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
180 WHUS74 KLCH 260831 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 331 AM CDT WED APR 26 2017 ...A SMALL CRAFT ADVISORY IS IN EFFECT... .AN AREA OF LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA TODAY RESULTING IN STRONG AND GUSTY WINDS WHICH WILL LEAD TO ELEVATED SEAS. GMZ470-472-475-261645- /O.EXT.KLCH.SC.Y.0020.000000T0000Z-170427T0600Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 331 AM CDT WED APR 26 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT THURSDAY... * WINDS...SOUTH AT 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-261645- /O.EXT.KLCH.SC.Y.0020.170426T1200Z-170426T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 331 AM CDT WED APR 26 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON... * WINDS...SOUTH AT 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES/SEAS...SEAS BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
501 WHUS74 KLCH 261526 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1026 AM CDT WED APR 26 2017 ...SMALL CRAFT ADVISORIES IN EFFECT... .AN AREA OF LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA TODAY, RESULTING IN STRONG AND GUSTY WINDS WHICH WILL LEAD TO ELEVATED SEAS. GMZ430-432-435-270000- /O.EXB.KLCH.SC.Y.0020.000000T0000Z-170427T0000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 1026 AM CDT WED APR 26 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS...SOUTH AT 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES/SEAS...BAY AND LAKE WATERS VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-270000- /O.EXT.KLCH.SC.Y.0020.000000T0000Z-170427T0000Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 1026 AM CDT WED APR 26 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...SOUTH AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES/SEAS...SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ470-472-475-270000- /O.CON.KLCH.SC.Y.0020.000000T0000Z-170427T0600Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1026 AM CDT WED APR 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WINDS...SOUTH AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 13
453 WHUS74 KLCH 262043 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 343 PM CDT WED APR 26 2017 ...SMALL CRAFT ADVISORY IN EFFECT BEYOND 20 NM... .SOUTH WINDS ARE STARTING TO DECREASE OVER THE COASTAL WATERS, AND WILL CONTINUE SUBSIDING FROM WEST TO EAST AS A COLD FRONT APPROACHES THE AREA. THIS FRONT IS FORECAST TO PUSH THROUGH THE REGION THIS EVENING, WITH INCREASING AND GUSTY NORTHWEST WINDS IN ITS WAKE. WINDS WILL DIMINISH EARLY THURSDAY MORNING. GMZ430-432-435-450-452-455-262145- /O.CAN.KLCH.SC.Y.0020.000000T0000Z-170427T0000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 343 PM CDT WED APR 26 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH 7 PM OVER THE COASTAL LAKES AND BAYS, AND THROUGH THE REST OF THE NIGHT OVER THE NEARSHORE WATERS. $$ GMZ470-472-475-270500- /O.EXT.KLCH.SC.Y.0020.000000T0000Z-170427T1100Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 343 PM CDT WED APR 26 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CDT THURSDAY... * WINDS...SOUTH AT 15 TO 25 KNOTS BECOMING NORTHWEST 15 TO 25 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 13
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 3:15 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 25, 3:15 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
315 PM CDT Tue Apr 25 2017
.DISCUSSION...Stratocu at 3-4K ft has advanced across the forecast
area on a warm, moistening and deepening low level southerly flow.
Very mild temperatures in place generally ranging from the upper
70s to lower 80s. Surface dewpoints are running near 20 degrees
above that of yesterday at this time. A tightening pressure
gradient is yielding rather breezy conditons with a similar
strength expected to be maintained through the night. Should see
slightly stronger winds for Wednesday and a wind advisory may be
required. Otherwise mild temperatures will be on tap, and a chance
for a few pre-frontal thunderstorms developing as moisture and
lift increases and existing subsidence inversion dissipates.
Cold front continues to be similarly progged by the models to
rapidly advance across the forecast area mainly during the evening
hours Wednesday. Rain chances will remain highest with associated
low level convergence incoming along boundary with highest chances
over the northern portion of the forecast area. With moderate to
high instability in place and more than adequate shear, could see
any convective development rapidly ramp up to severe. SPC is
maintaining a slight risk for severe over much of the northern
half of the area, and a marginal risk further south. All risks
will be in place including damaging hail and winds, as well as
isolated tornadoes.
Lower dewpoints and cooler temperatures will follow the frontal
passage for Thursday. Southerlies then rapidly become
reestablished for Friday and the weekend with moisture and warming
temperatures. This ahead of a vigorous storm system advancing
across the south plains and into the mid-Mississippi valley
that will send an active cold front over the forecast area
Sunday.
&&
.MARINE...A strong and long fetch of southerlies with elevated
seas will continue through Wednesday. A cold front will sweep
over the northwest gulf Wednesday night possibly accompanied by a
few thunderstorms. A brief and moderate offshore flow will follow
the frontal passage with southerlies rapidly returning Thursday
night. A more active cold front will move into the gulf waters
Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 69 83 54 80 / 10 30 70 0
LCH 72 83 58 82 / 10 30 50 0
LFT 70 85 61 84 / 10 20 50 10
BPT 74 83 57 81 / 10 30 30 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 7 PM CDT this evening for
GMZ470.
&&
PUBLIC...23Hazardous weather outlook, Apr 25, 4:45 AM CDT, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 445 AM CDT Tue Apr 25 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 261100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 445 AM CDT Tue Apr 25 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight No rainfall is expected through tonight, although warmer and increasingly muggy conditions are expected as southerly flow off the Gulf behind departing high pressure lingers. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A cold front will advance across the forecast area Wednesday night. A chance for pre-frontal showers and thunderstorms can be expected Wednesday, with chances increasing through the overnight hours along and just ahead of the boundary. Sufficient moisture, instability and shear will be in place to result in the possibility of severe thunderstorm development including damaging winds and hail, as well as isolated tornadoes. After dry weather for Thursday, a few showers look possible for the daytime hours on Friday as moisture begins to increase ahead of our next storm system. Showers and storms will increase through the weekend, with at least a slim chance for severe weather again Saturday night and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required Wednesday and Sunday. GMZ430-432-435-450-452-455-470-472-475-261100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 445 AM CDT Tue Apr 25 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight An elevated southerly flow is expected through tonight as low pressure moves into the Southern Plains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Winds will shift northerly behind a weak cold front crossing the waters late Wednesday...then will become southerly once again by late in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 25
Nearby
Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.